Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#338084] of Hau-Tieng Wu

Papers Published

  1. Wu, HT; Wu, N, Think globally, fit locally under the manifold setup: Asymptotic analysis of locally linear embedding, The Annals of Statistics, vol. 46 no. 6B (January, 2018), pp. 3805-3837, Institute of Mathematical Statistics [doi]
    (last updated on 2019/04/25)

    Abstract:
    © Institute of Mathematical Statistics, 2018. Since its introduction in 2000, Locally Linear Embedding (LLE) has been widely applied in data science. We provide an asymptotical analysis of LLE under the manifold setup. We show that for a general manifold, asymptotically we may not obtain the Laplace–Beltrami operator, and the result may depend on nonuniform sampling unless a correct regularization is chosen. We also derive the corresponding kernel function, which indicates that LLE is not a Markov process. A comparison with other commonly applied nonlinear algorithms, particularly a diffusion map, is provided and its relationship with locally linear regression is also discussed.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320